MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-120/I16-40
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx bifurcated stent graft, two (2) afx suprarenal aortic extensions, and an afx limb stent graft.Approximately five (5) years post initial procedure, the patient was admitted for an aneurysm enlargement.Reintervention was completed to treat loss of overlap with a type iiia endoleak with the implant of an afx2 bifurcated stent graft.(reported under mfr# 2031527-2018-00163).After approximately four (4) years of post-secondary procedure, routine follow-up identified a junctional type iiia endoleak.Reintervention has not been scheduled.The patient is stable.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx bifurcated stent graft, two (2) afx suprarenal aortic extensions, and an afx limb stent graft.Approximately five (5) years post initial procedure, the patient was admitted for an aneurysm enlargement.Reintervention was completed to treat loss of overlap with a type iiia endoleak with the implant of an afx2 bifurcated stent graft.(reported under mfr# 2031527-2018-00163).After approximately four (4) years of post-secondary procedure, routine follow-up identified a junctional type iiia endoleak.Reintervention has not been scheduled.The patient is stable.After the initial report, reintervention was completed with an afx vela infrarenal.The type iiia endoleak was sealed.The patient was reported to be doing well post-reintervention.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak and reintervention are unconfirmed.This is not consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported to be stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key14106220
Report Number2031527-2022-00085
Device Sequence Number6229035
Product Code MIH
UDI-Device Identifier00818009014443
UDI-Public(01)00818009014443(17)180807
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/07/2018
Device Model NumberBEA28-120/I16-40
Device Lot Number1726935002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer07/12/2022
Initial Report FDA Received Date04/13/2022
Supplement Report FDA Received Date07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT (LN 1029090-009); AFX LIMB STENT GRAFT (LN 1039923-004); AFX SUPRARENAL AORTIC EXTENSION (LN 1044090-029); AFX SUPRARENAL AORTIC EXTENSION (LN 1054959-002)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age73 YR
Patient SexMale